Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Steady state computations for wave propagation problems

Authors: Björn Engquist and Bertil Gustafsson
Journal: Math. Comp. 49 (1987), 39-64
MSC: Primary 65M10; Secondary 76-08
MathSciNet review: 890253
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The behavior of difference approximations of hyperbolic partial differential equations as time $ t \to \infty $ is studied. The rate of convergence to steady state is analyzed theoretically and expe imentally for the advection equation and the linearized Euler equations. The choice of difference formulas and boundary conditions strongly influences the rate of convergence in practical steady state calculations. In particular it is shown that upwind difference methods and characteristic boundary conditions have very attractive convergence properties.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 76-08

Retrieve articles in all journals with MSC: 65M10, 76-08

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society